Beware that fentanyl – a synthetic opioid that is 100 times stronger than morphine, could be hidden within your reach. “Rainbow” fentanyl, which is akin to candy, was seized across several states, as per an official statement issued by the US Drug Enforcement Administration (DEA). The pills are manufactured with bright colors as part of what the agency describes as an “alarming emerging trend.”
Schools across the nation across the country, which includes Pennsylvania State University and some school districts in Florida are now advising students and their families of the risks associated with rainbow Fentanyl. Police have found the drugs across at least 18 states during August all by themselves. “Rainbow fentanyl–fentanyl pills and powder that come in a variety of bright colors, shapes, and sizes–is a deliberate effort by drug traffickers to drive addiction amongst kids and young adults,” an DEA representative stated in the report.
Alongside the pills, rainbow fentanyl can be sold in powder form or blocks which resemble sidewalk chalk, as per the statement. There are rumors that certain shades in the substance have more power than the others however the DEA’s lab tests indicates that this is not the case. Fentanyl is also marketed as fake prescription pills as per the US Department of Justice. In May the death of 2 Ohio State University students prompted the school to alert students to the possibility of fentanyl-laced Adderall in a report by SELF previously published.
Overdoses can occur after ingestion of very small quantities of this substance that’s one reason why fentanyl – especially when disguised as something else – is currently the most lethal drugs within the US. A mere 2 grams of fentanyl which is around 10 to 15 grains or table salt could cause death. Due to this, it is crucial to identify the signs of an excessive dose and the signs that can be seen include skin that appears like it’s clammy or pale and limp muscles, fingernails that appear blue or purple, or lips and gurgling or vomiting sounds and a failure to awake or speak; and low heart rate or trouble breathing. If you suspect someone else has any of these signs It’s essential to dial 911 and get help right away.
Experts say that the nation isn’t taking enough action to combat the growing epidemic of opioids which leading to up the health risks associated with fentanyl. “The overdose crisis has been going on for two decades and seems to be intensifying,” Sheila Vakharia, PhD director deputy of the department for research and engagement and Drug Policy Alliance Drug Policy Alliance, previously said to SELF.
This is why every parent, especially parents of college students, young adults as well as those suffering from the disorder of opioid dependence must be aware of rainbow fentanyl now. It’s impossible to know whatexactly is in a product which hasn’t been suggested from a medical practitioner. Penn State’s director of the Health Promotion and Wellness program stressed this fact in Penn State’s recent advice of students that: “Unless a drug is prescribed by a licensed medical professional and dispensed by a legitimate pharmacy, you can’t know if it’s fake or legitimate.”
If you think that you’ve encountered any kind of fentanyl, don’t take it in and contact the police immediately. DEA has stated in its announcement: “Every color, shape, and size of fentanyl should be considered extremely dangerous.”